MAUDE Adverse Event Report: SYNTHES GMBH SAW BLADE 27 WIDTH 70/0.8 CUT THICKNESS; BLADE, SAW, GENERAL AND PLASTIC SURGERY, SURGICAL

SYNTHES GMBH SAW BLADE 27 WIDTH 70/0.8 CUT THICKNESS; BLADE, SAW, GENERAL AND PLASTIC SURGERY, SURGICAL
Catalog Number 519.170
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device was returned for evaluation.  quality engineering evaluated the device and it was determined that the reported condition was confirmed.The assignable root cause was determined to be linked to a user error as the bend tooth most likely resulted from lateral forces which also tightened the clamping mechanism so the saw blade could not get removed at customer site.The other findings were linked to component damage from normal wear.A device history review was performed, and no non-conformances were detected related to the reported condition.Udi: (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that during service and evaluation, it was determined that the cutter device showed signs of heavy usage and one tooth was heavily bent, three more teeth showed heavy wear and were dull.It was noted in the service order that the device did not work properly at all.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.The date of event was unknown.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
SAW BLADE 27 WIDTH 70/0.8 CUT THICKNESS
Common Device Name
BLADE, SAW, GENERAL AND PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11992839
Report Number8030965-2021-04607
Device Sequence Number923389
Product Code GFA
UDI-Device Identifier07611819037120
UDI-Public07611819037120
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K971544
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number519.170
Device Lot Number6L66668
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2021
Initial Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1